Format

Send to

Choose Destination
Case Rep Emerg Med. 2014;2014:321587. doi: 10.1155/2014/321587. Epub 2014 Dec 25.

Acutely onset amiodarone-induced angioedema in a patient with new atrial fibrillation.

Author information

1
Cardiovascular Research Center, Modarres Hospital, Shahid Beheshti University of Medical Sciences, Tehran, Iran.
2
Cardiovascular Research Center, Ahvaz Jundishapur University of Medical Sciences, Ahvaz, Iran.
3
Students' Scientific Research Center (SSRC), Tehran University of Medical Sciences, Tehran, Iran.

Abstract

A 50-year-old man was admitted to our emergency department due to new episode of palpitation. He had history of angioplasty of right coronary artery (RCA) with drug eluting stent 2 years ago. His electrocardiogram revealed atrial fibrillation (AF). Intravenous amiodarone 150 mg during 10 minutes and then 1 mg/min infusion were started to achieve rate control and pharmacologic conversion to sinus rhythm. After 60 minutes of starting amiodarone infusion, he developed swelling of the skin around his mouth and eyes, and also mucosa of the mouth, eyes and tongue. To conclude, angioedema should be considered a rare side effect of amiodarone which is used broadly in cardiovascular field.

Supplemental Content

Full text links

Icon for Hindawi Publishing Corporation Icon for PubMed Central
Loading ...
Support Center